MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number AXSUS-15-10
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Human-Device Interface Problem (2949); Migration (4003)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Injury (2348)
Date of Event 11/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The specific lot number was not reported; therefore, the manufacture date and expiration date are unknown.(b)(4).Literature source: irani, s., & kozarek, r.A.(2016).The buried lumen-apposing metal stent: is this a stent problem, a location problem, or both? videogie, 1(1), 25-26.Doi: dx.Doi.Org/10.1016/j.Vgie.2016.07.007.The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Boston scientific corporation became aware of an event through a literature article entitled "the buried lumen-apposing metal stent: is this a stent problem, a location problem, or both?" written by shayan irani and richard a.Kozarek.According to the article, a 10mm x 15mm axios stent was implanted in a transgastric position to treat a pancreatic pseudocyst cyst during an endoscopic ultrasound (eus) cystgastrostomy with lumen-apposing metal stent (lams) placement procedure performed on (b)(6) 2018.During the stent placement procedure, after eus guidewire access and balloon dilation, the patient experienced bleeding.Balloon tamponade and heater probe were unable to resolve the bleeding.The axios stent was successfully deployed transgastric from the gastric antrum to the cyst, which successfully tamponaded and resolved the bleeding.Two pigtail stents were placed through the axios stent, and the stent was noted to be in good position.Endoscopic retrograde pancreatography (ercp) showed a pancreatic leak in the head of the pancreas.Two pancreatic duct (pd) stents were placed to bridge the leak.On (b)(6) 2015, the patient's pain had resolved, and a computed tomography (ct) scan showed that the pseudocyst and pancreatic duct had decompressed.On (b)(6) 2015, endoscopy showed that the axios stent was completely buried.One of the pigtail stents was removed.An ercp balloon was used to cannulate the alongside the remaining plastic stent and dilate to 15mm.Under fluoroscopy, rat-toothed forceps were used to grasp the stent and remove it.The site of placement was inspected after stent removal and hemostasis was confirmed, and the pd stents were removed.There were no further patient complications reported as a result of this procedure.The patient was reported to be asymptomatic since the procedure.
 
Event or Problem Description
Boston scientific corporation became aware of an event through a literature article entitled "the buried lumen-apposing metal stent: is this a stent problem, a location problem, or both?" written by shayan irani and richard a.Kozarek (see citation in block h10).According to the article, a 10mm x 15mm axios stent was implanted in a transgastric position to treat a pancreatic pseudocyst cyst during an endoscopic ultrasound (eus) cystgastrostomy with lumen-apposing metal stent (lams) placement procedure performed on (b)(6) 2018.During the stent placement procedure, after eus guidewire access and balloon dilation, the patient experienced bleeding.Balloon tamponade and heater probe were unable to resolve the bleeding.The axios stent was successfully deployed transgastric from the gastric antrum to the cyst, which successfully tamponaded and resolved the bleeding.Two pigtail stents were placed through the axios stent, and the stent was noted to be in good position.Endoscopic retrograde pancreatography (ercp) showed a pancreatic leak in the head of the pancreas.Two pancreatic duct (pd) stents were placed to bridge the leak.On (b)(6) 2015, the patient's pain had resolved, and a computed tomography (ct) scan showed that the pseudocyst and pancreatic duct had decompressed.On (b)(6) 2015, endoscopy showed that the axios stent was completely buried.One of the pigtail stents was removed.An ercp balloon was used to cannulate the alongside the remaining plastic stent and dilate to 15mm.Under fluoroscopy, rat-toothed forceps were used to grasp the stent and remove it.The site of placement was inspected after stent removal and hemostasis was confirmed, and the pd stents were removed.There were no further patient complications reported as a result of this procedure.The patient was reported to be asymptomatic since the procedure.
 
Additional Manufacturer Narrative
The specific lot number was not reported; therefore, the manufacture date and expiration date are unknown.Literature source: irani, s., & kozarek, r.A.(2016).The buried lumen-apposing metal stent: is this a stent problem, a location problem, or both? videogie, 1(1), 25-26.Doi: dx.Doi.Org/10.1016/j.Vgie.2016.07.007.The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
AXIOS STENT AND DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8011554
Report Number3005099803-2018-60945
Device Sequence Number19198441
Product Code PCU
UDI-Device Identifier08714729904632
UDI-Public08714729904632
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140561
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,litera
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAXSUS-15-10
Device Catalogue Number50271
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/28/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR